Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 44, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Nov 21, 2010, 4:30 AM MST for 10 counties in Colorado. It took effect at Nov 21, 2010, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2010, 4:30 AM MST (11:30 UTC)
- In effect from
- Nov 21, 2010, 11:00 AM MST
- Expired
- Nov 21, 2010, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3136 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662 WWUS85 KPUB 211130 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 430 AM MST SUN NOV 21 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS AND THE COUNTIES OF EL PASO...PUEBLO...CROWLEY...OTERO...BENT...KIOWA...PROWERS...BACA...LAS ANIMAS AND HUERFANO...FROM 11 AM THIS MORNING TO 6 PM THIS EVENING...FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE EXPECTED TO SPREAD ACROSS ALL OF THE SOUTHEAST PLAINS BY LATE THIS MORNING AND CONTINUE THROUGH THE LATE AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO AROUND 15 PERCENT...AND COMBINED WITH THE GUSTY WINDS AND DRY FUELS...WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR CAN BE EXPECTED WITH ANY FIRE STARTS THIS AFTERNOON ACROSS THE SOUTHEAST COLORADO PLAINS. COZ226>237-220100- /O.UPG.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/ /O.NEW.KPUB.FW.W.0044.101121T1800Z-101122T0100Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 430 AM MST SUN NOV 21 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITES AND DRY FUELS... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 232...234...235...236 AND 237 WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS. * WIND...WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH CAN BE EXPECTED LATE THIS MORNING THROUGH THE LATE AFTERNOON. * HUMIDITY...LOWERING TO AT OR BELOW 15 PERCENT THIS AFTERNOON. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
352 WWUS85 KPUB 212124 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 224 PM MST SUN NOV 21 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS AND THE COUNTIES OF EL PASO...PUEBLO...CROWLEY...OTERO...BENT... KIOWA...PROWERS...BACA...LAS ANIMAS AND HUERFANO...THROUGH 6 PM THIS EVENING...FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE EXPECTED TO SPREAD ACROSS ALL OF THE SOUTHEAST PLAINS BY LATE THIS MORNING AND CONTINUE THROUGH THE LATE AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO AROUND 15 PERCENT...AND COMBINED WITH THE GUSTY WINDS AND DRY FUELS...WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR CAN BE EXPECTED WITH ANY FIRE STARTS THIS AFTERNOON ACROSS THE SOUTHEAST COLORADO PLAINS. COZ226>237-220100- /O.CON.KPUB.FW.W.0044.000000T0000Z-101122T0100Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 224 PM MST SUN NOV 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS... * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 232...234...235...236 AND 237 WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS. * WIND...WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH CAN BE EXPECTED LATE THIS MORNING THROUGH THE LATE AFTERNOON. * HUMIDITY...LOWERING TO AT OR BELOW 15 PERCENT THIS AFTERNOON. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE THROUGH THE REST OF THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HODANISH
788 WWUS85 KPUB 220057 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 557 PM MST SUN NOV 21 2010 ...THE RED FLAG WARNING FOR FIRE WEATHER ZONES 226...227...228...229... 230...231...232...233...234...235...236 AND 237 WILL EXPIRE AT 6 PM MST... COZ226>237-220200- /O.EXP.KPUB.FW.W.0044.000000T0000Z-101122T0100Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 557 PM MST SUN NOV 21 2010 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS... THE RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 230...231...232...233...234...235...236 AND 237. * WIND...GUSTY SOUTH WINDS CONTINUE OVER THE NORTHERN INTERSTATE 25 CORRIDOR...BUT ARE EXPECTED TO DIMINISH OVER THE NEXT COUPLE OF HOURS. * HUMIDITY...RELATIVE HUMIDITY HAS INCREASED ACROSS THE AREA FROM 20 TO 30 PERCENT. * IMPACTS...RED FLAG CONDITIONS ARE NOT ANTICIPATED TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 20, 8:44 PM MST, 7 hours 46 minutes earlier.
Area forecast discussion, Nov 20, 8:44 PM MST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 844 PM MST SAT NOV 20 2010 .UPDATE... FOG AND STRATUS HAS SPREAD INTO NORTHEAST SECTIONS OF THE SOUTHEAST PLAINS THIS EVENING AS COLD AIR HAS BEEN SLOWER TO ERODE IN THE FACE OF INCREASING SOUTHERLY SFC FLOW THAN PREVIOUS MODEL RUNS HAD INDICATED. HAVE UPDATED GRIDS TO COOL OFF MIN TEMPS ACROSS EASTERN PLAINS...ESP ALONG/NORTH OF THE ARKANSAS RIVER...AND TO ADD SOME STRATUS AND FOG DURING THE EVENING HOURS. NAM STILL SHOWS INCREASING SOUTHWESTERLY WINDS TONIGHT WILL WASH THE BOUNDARY BACK NORTHWARD WITH SOUTHERLY EDGE OF STRATUS TO RETREATING OUT OF MOST OF THE CWA BY 12Z. COULD EVEN SEE A BRIEF BIT OF FOG INTO EASTERN PUEBLO COUNTY BETWEEN 03Z-08Z BEFORE WESTERLY WINDS KICK IN. MAY HAVE TO UPDATE THE TAF FOR THIS POSSIBILITY...BUT WILL WATCH IT CLOSELY BEFORE 06Z TAF ISSUANCE AND MAY INTRODUCE A BRIEF IFR CIG FOR KPUB THROUGH 08Z. -KT && .PREV DISCUSSION... /ISSUED 424 PM MST SAT NOV 20 2010/ SHORT TERM... (TONIGHT AND TOMORROW) .SNOW AND WIND MACHINE GETTING REVVED UP... CURRENTLY... MAJOR WEATHER SYSTEM THAT WILL IMPACT OUR WX STARTING TONIGHT AND LASTING INTO THE HOLIDAY WEEK WAS MOVING ONSHORE NORTHERN CALIFORNIA. SYSTEM IS VERY UNSTABLE AS NLDN WAS PICKING UP QUITE A BIT OF CG ACTIVITY WITH IT...EVEN OVER THE PACIFIC OCEAN. OVER THE IMMEDIATE FCST AREA...LOW CLOUDS HAVE CLEARED NEARLY ALL OF THE SE PLAINS. ONLY PARTS OF FAR E KIOWA AND E PROWERS WERE IN LOW CLOUDS. QUITE A BIT OF THIN WAVE CLOUD CI HAS DEVELOPED IN THE LEE OF THE MTNS. COOL AIR HAS REMAINED PRETTY CLOSE TO THE MTNS. THE ONLY EXCEPTION WAS MOST OF HUERFANO COUNTY AND A GOO CHUNK OVER THE LOWER ELEVATIONS OF LAS ANIMAS COUNTY WERE IN THE VERY DRY AND LIKELY BREEZY AIR. TONIGHT... HIR RES HRRR AND WRF RUNS SHOW WILL SLOWLY PUSH EASTWARD THIS EVENING AS STRONG 150 MPH JET IMPINGES OVER THE REGION. LIKEWISE...TEMPS ON THE PLAINS WILL LIKELY REMAIN MILD FOR THIS TIME OF THE YEAR. ONLY EXCEPTION WILL BE THE KIOWA COUNTY AREA WHERE THE COOL AIR WILL BE THE LAST TO GO...AND WE MAY SEE SOME TEMPS NEAR FREEZING THIS REGION. OVER THE MTNS...EXPECT SNOW SHOWERS TO DEVELOP THIS EVENING WITH THE HEAVY WIND DRIVEN SNOW DEVELOPING LATER TONIGHT. OVER THE MTNS...IT IS GOING TO BE FLAT OUT WINDY. WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 OR MORE WILL BE COMMON BY LATER TONIGHT. ONCE THE SNOW BEGINS...TRAVEL IN THE MTNS...ESPECIALLY THE SAN JUANS... WILL BECOME DANGEROUS. TOMORROW... HEAVY SNOWS WILL CONTINUE IN THE MOUNTAINS WHILE STRONG WINDS WILL OCCUR NEARLY EVERYWHERE OVER THE REGION TOMORROW. EXPECT WINDS IN THE MTNS OF 30 TO 50 WITH GUSTS NEAR 70 MPH. THE PLAINS WILL NOT BE SPARED ALTHOUGH WINDS WILL NOT BE NEARLY AS STRONG. EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH POSSIBLE. TRAVEL IN THE MTNS WILL BE DIFFICULT IF NOT IMPOSSIBLE TOMORROW DUE TO THE WIND DRIVEN SNOW. HI RES SIMULATIONS SHOW THAT THE BRUNT OF THE HEAVIER SNOW TOMORROW WILL FALL DURING THE MORNING WITH IT SLACKENING UP A BIT LATER IN THE DAY. FIRE WX WILL BE A CONCERN TOMORROW. WINDS WILL FAR EXCEED FIRE WEATHER WARNING CRITERIA...BUT RH VALUES TOMORROW ARE EXPECTED TO ONLY REACH DOWN TO THE 15 TO 20% RANGE. TECHNICALLY...THIS DOES NOT REACH RED FLAG CRITERIA. HOWEVER...I AM GOING TO LEAN ON THE SIDE OF CAUTION AND ISSUE A FIRE WX WATCH DURING THE DAY TOMORROW AS THE VERY DRY CONDITIONS COMBINED WITH THE WIND WILL ALLOW ANY FIRE THAT DEVELOPS TOMORROW TO SPREAD RAPIDLY. \/34 LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) .WINTER STORM THROUGH MONDAY NIGHT FOR THE CONTINENTAL DIVIDE... MODELS IN GOOD AGREEMENT THROUGH MONDAY NIGHT WITH BIG DIFFERENCES FOR MID WEEK. A LONG WAVE TROUGH IS FORECAST TO BE SITTING OVER THE ROCKIES SUNDAY NIGHT WITH TWO PIECES OF ENERGY ROTATING ACROSS COLORADO THROUGH MONDAY NIGHT. THE FIRST WILL DISTURBANCE WILL ROTATE ACROSS COLORADO SUNDAY NIGHT. ABUNDANT MOISTURE...STRONG UPSLOPE FLOW ALONG THE CONTINENTAL DIVIDE AND LIFT ASSOCIATED WITH THE DISTURBANCE WILL COMBINE TO PRODUCE HEAVY WIND BLOWN SNOW. THE HEAVIEST SNOW IS FORECAST OVER THE SAN JUAN RANGE INTO MONDAY MORNING WHERE 10 TO 15 INCHES OF SNOW WILL FALL. STRONG WINDS ASSOCIATED WITH THE UPPER LEVEL JET STREAM WRAPPING AROUND THE TROUGH WILL PRODUCE GUSTY WINDS OVER THE SAN JUANS. WINDS GUSTING 50 TO 75 MPH WILL BE POSSIBLE PRODUCING BLIZZARD CONDITIONS SUNDAY NIGHT. FURTHER NORTH OVER THE CENTRAL MOUNTAINS...SNOW WILL PICK UP IN INTENSITY OVERNIGHT WHERE 4 TO 7 INCHES WILL BE POSSIBLE. MODELS ALSO IN AGREEMENT IN GENERATING LIGHT SNOWFALL OVER THE SOUTHERN SANGRE DE CRISTO RANGE SUNDAY NIGHT WITH A COUPLE OF INCHES IN THE FORECAST. WINDS WILL ALSO BE GUSTY ALONG THE LEE SLOPES SUNDAY NIGHT INTO MONDAY MORNING. CROSS SECTION AND SOUNDING ANALYSIS IS NOT INDICATING DOWNSLOPE HOWEVER STRONG JET WINDS ARE FORECAST TO MIX DOWN TOWARD THE SURFACE PRODUCING GUSTS APPROACHING 50 MPH IN THE WET MOUNTAIN VALLEY...ALONG THE LEE SLOPES OF THE RAMPART RANGE AND WEST OF I-25. THESE STRONG WINDS WILL HELP KEEP THE LOWER LEVELS MIXED ACROSS THE PLAINS ALLOWING TEMPERATURES TO ONLY FALL INTO THE 30S FOR MANY LOCATIONS SUNDAY NIGHT. EXPECT SNOW TO DIMINISH IN INTENSITY MONDAY MORNING ALONG THE CONTINENTAL DIVIDE BEFORE THE SECOND WAVE OF ENERGY ROTATES ACROSS COLORADO BY MONDAY AFTERNOON. CONTINUED ABUNDANT MOISTURE AND UPSLOPE ALONG THE CONTINENTAL DIVIDE WILL HELP PRODUCE ANOTHER ROUND OF HEAVY SNOW. THE FAVORED AREA AGAIN APPEARS TO BE THE SAN JUAN RANGE WHERE AN ADDITIONAL 4 TO 8 INCHES OF SNOWFALL WILL OCCUR BY MONDAY EVENING. WINDS OVER THE SAN JUAN RANGE WILL CONTINUE TO BE GUSTY PRODUCING HAZARDOUS CONDITIONS. SNOW WILL ALSO CONTINUE ACROSS THE CENTRAL MOUNTAINS THROUGH MONDAY EVENING. AN ADDITIONAL 3 TO 6 INCHES ARE FORECAST BY MONDAY EVENING FOR THE CENTRAL MOUNTAINS. SNOW WILL DIMINISH MONDAY NIGHT AS THE UPPER WAVE SHIFTS EAST INTO THE CENTRAL PLAINS...HOWEVER LIGHT SNOW WILL PERSIST THROUGH TUESDAY MORNING. MODELS HAVING A HARD TIME IN THE TUESDAY THROUGH WEDNESDAY NIGHT TIME FRAME. THE GFS DROPS ANOTHER STORM SYSTEM ACROSS THE ROCKIES BY LATE TUESDAY WITH ANOTHER ROUND OF SNOW FOR THE CONTINENTAL DIVIDE. THE GFS IS VERY QUICK WITH THIS STORM SYSTEM WITH IT DEPARTING THE AREA BY MIDDAY WEDNESDAY. THE ECMWF HAS A SLOWER AND DEEPER SOLUTION...DROPPING AN UPPER LEVEL LOW ACROSS THE ROCKIES WEDNESDAY INTO THURSDAY. ENSEMBLES ARE NOT MUCH HELP WITH VERY HIGH SPREADS...THE GEFS MEAN IS IN BETWEEN THE SOLUTIONS AND THE GFS ENSEMBLE HAS THE ECMWF BEING THE OUTLIER BUT DOES HAVE A FEW MEMBERS IN LINE WITH THE ECMWF. FOR NOW DID NOT MAKE MANY CHANGES TO THE GOING FORECAST FOR TUESDAY THROUGH THURSDAY WITH ANOTHER ROUND OF SNOW FOR THE CONTINENTAL DIVIDE OF THE CENTRAL MOUNTAINS. HOW MUCH SNOW DEPENDS ON THE TRACK AND TIMING WHICH ARE HIGHLY UNCERTAIN AT THIS TIME. THE OTHER UNCERTAINTY WILL BE TEMPERATURES. BOTH STORM SYSTEMS BRING COLD AIR TO THE REGION HOWEVER THE ECMWF IS MUCH COLDER WITH -20C SHOWING UP OVER THE PLAINS AT 700 MB. CURRENTLY HAVE TRENDED WITH GUIDANCE WITH HIGHS IN THE 30S ON WEDNESDAY WARMING INTO THE 40S FOR THURSDAY ACROSS THE PLAINS. UPPER LEVEL RIDGING IS FORECAST TO DEVELOP BY FRIDAY AND SATURDAY WITH A WARM UP EXPECTED FOR THE PLAINS. HIGHS WILL REACH INTO THE 50S TO LOWER 60S FOR THE PLAINS. SNOW WILL COME TO AN END FOR THE MOUNTAINS ON THURSDAY WITH DRY WEATHER EXPECTED HEADING INTO THE WEEKEND. 88 AVIATION... ALTHOUGH ALL 3 TAF SITES ARE EXPECTED TO BE IN VFR CONDITIONS THE NEXT 24 HOURS...IT WILL NOT BE EASY FLYING AT THE AERODROME SITES. THE PRIMARY CONCERN WILL BE STRONG SW SURFACE WINDS TOMORROW. WINDS WILL REACH 30 TO 40 KT AT KALS TOMORROW WHILE AT KPUB AND KCOS WE COULD SEE SW WINDS IN THE 20 TO 35 KT RANGE. BLIZZARD CONDITIONS WILL AFFECT THE CONTINENTAL DIVIDE STARTING TONIGHT LASTING THROUGH TOMORROW. \/34 && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY AFTERNOON FOR COZ226>237. WINTER WEATHER ADVISORY UNTIL 8 PM MST MONDAY FOR COZ059-063. WINTER STORM WARNING UNTIL 8 PM MST MONDAY FOR COZ058-060-061- 066-067. BLIZZARD WARNING UNTIL 8 PM MST MONDAY FOR COZ068. && 31/44
Hazardous weather outlook, Nov 20, 11:41 PM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1141 PM MST SAT NOV 20 2010 COZ058>089-093>099-220645- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1141 PM MST SAT NOV 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT AREAS OF DENSE FOG WILL PERSIST THROUGH THE NIGHT...ESPECIALLY ALONG AND NORTH OF THE ARKANSAS RIVER OVER PORTIONS OF CROWLEY...OTERO...BENT...PROWERS...AND KIOWA COUNTY. VISIBILITIES BELOW 1/4 MILE ARE EXPECTED. FOG SHOULD DISSIPATE EARLY SUNDAY MORNING. SNOW AND STRONG WINDS WILL CONTINUE TO SPREAD INTO THE CONTINENTAL DIVIDE TONIGHT...WITH SNOWFALL BECOMING HEAVY AT TIMES AFTER MIDNIGHT. BETWEEN 1 AND 5 INCHES OF SNOWFALL WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS BY EARLY SUNDAY MORNING WITH STRONG SOUTHWEST WINDS GUSTING UP TO 55 MPH CAUSING AREAS OF BLOWING AND DRIFTING SNOW. LOCALLY STRONG WIND GUSTS WILL ALSO BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS AND ALONG SOME OF THE STEEP VALLEYS DESCENDING THE LOWER EASTERN SLOPES. LOCALIZED WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG JET STREAM WILL CONTINUE TO MOVE ACROSS SOUTHERN COLORADO THROUGH MONDAY...BRINGING ABUNDANT PACIFIC MOISTURE INTO THE CONTINENTAL DIVIDE REGION...WHERE MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED SUNDAY AND MONDAY. SOUTHWEST TO WEST WINDS OF 20 TO 40 MPH...WITH GUSTS IN EXCESS OF 60 MPH AT TIMES...WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. THE HEAVIEST SNOW IS EXPECTED TO FALL ACROSS THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...WHERE TOTAL ACCUMULATIONS OF 1 TO 4 FEET OF SNOW WILL BE POSSIBLE BY MONDAY NIGHT. THE SNOWFALL...COMBINED WITH THE STRONG WINDS...WILL CREATE BLIZZARD CONDITIONS WITH DIFFICULT TO IMPOSSIBLE DRIVING CONDITIONS AND ROAD CLOSURES ANTICIPATED...ESPECIALLY OVER WOLF CREEK PASS. THE RIO GRANDE VALLEY...LA GARITA MOUNTAINS ABOVE 10000 FEET AND THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES WILL SEE BETWEEN 1 TO 2 FEET OF SNOW THROUGH MONDAY NIGHT...WITH BLOWING AND DRIFTING SNOW ACROSS THE HIGHER PASSES. CENTRAL LAKE AND EASTERN CHAFFEE COUNTIES WILL SEE 6 TO 14 INCHES OF SNOW. THE SOUTHEAST MOUNTAINS COULD SEE 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS OF UP TO 6 INCHES ALONG THE CREST OF THE SANGRE DE CRISTO MOUNTAINS. WHILE HEAVY SNOW POUNDS THE WESTERN SLOPES...THE SOUTHEAST MOUNTAINS AND PLAINS WILL SEE PERIODS OF STRONG GUSTY WINDS ON SUNDAY. WIND GUSTS UP TO 60 TO 70 MPH WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS...AND PIKES PEAK. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE AT TIMES ALONG THE INTERSTATE 25 CORRIDOR...WITH GUSTS UP TO 45 MPH ACROSS THE PLAINS ON SUNDAY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO NEAR 15 PERCENT SUNDAY AFTERNOON ACROSS MUCH OF THE PLAINS...AND COMBINED WITH THE GUSTY WINDS AND DRY FUELS...COULD BRING A RETURN OF HIGH FIRE DANGER WITH THE POTENTIAL FOR RAPID RATES OF FIRE SPREAD SUNDAY AFTERNOON. A MUCH COOLER AIR MASS IS EXPECTED TO MOVE ACROSS THE AREA LATE TUESDAY AND WEDNESDAY. SOME LIGHT TO MODERATE SNOW ACCUMULATIONS WILL CONTINUE ACROSS THE CENTRAL MOUNTAINS...WHICH COULD CAUSE SOME HOLIDAY TRAVEL CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TONIGHT OVER THE SOUTHEASTERN PLAINS...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...LAKE COUNTY...AND ABOVE 9000 FEET IN CHAFFEE COUNTY. 31/44
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 11:32 PM MST | Dense Fog Advisory | PUB | Bent, Crowley, Kiowa, Otero, Prowers | 4 hr |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.